Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 30, 2004, 12:19 AM CDT for Union County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 12:19 AM CDT (05:19 UTC)
- Expired
- Jun 30, 2004, 4:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 300520 FFWSHV ARC139-300915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1219 AM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 415 AM CDT * AT 1219 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FALLING OVER PORTIONS OF UNION COUNTY AT A RATE IN EXCESS OF TWO INCHES PER HOUR. SOME OF THE HEAVIEST RAIN WILL FALL BETWEEN HUTTIG AND HILLSBORO. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SHREVEPORT. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 415 AM CDT. LAT...LON 3302 9295 3301 9208 3320 9197 3338 9290 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:00 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 29, 9:00 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT TUE JUN 29 2004 .DISCUSSION... HAVE UPDATED TO INCREASE THE CHANCE OF RAIN FOR ALL ZONES AND CHANGED THE WIND SPEED AND DIRECTIONS FOR MOST. TEMPERATURES WERE LOWERED FOR PARTS OF E TX AND N LA WHERE RAINS HAVE COOLED THE READINGS TO NEAR OR LOWER THAN PREVIOUS FORECAST VALUES. AN UPPER DISTURBANCE LIFTING NE OVER THE FOUR STATE REGION...ALONG WITH OUTFLOW BOUNDARIES FROM PREVIOUS ACTIVITY WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER PARTS OF NE TX...NW AND N CENTRAL LA FOR A COUPLE OF HOURS BEFORE TAPERING OFF. THESE WILL BE FOLLOWED BY LIGHT TO MODERATE AREA OF RAIN THAT SHOULD END AFTER MIDNIGHT TO LATE TONIGHT. ZONES ALREADY OUT 06 && .UPDATED POINT TEMPS/POPS... SHV 71 84 71 87 / 60 50 30 40 MLU 71 86 71 87 / 50 40 30 40 TXK 71 81 71 84 / 50 50 30 40 TYR 70 81 71 86 / 70 50 30 40 LFK 68 84 71 89 / 60 50 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Jun 29, 12:00 PM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 29 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS CENTRAL OKLAHOMA INTO CENTRAL ARKANSAS THIS AFTERNOON AND TONIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS THIS AFTERNOON WILL MOVE INTO NORTH TEXAS AND SOUTHERN OKLAHOMA TONIGHT. THESE FEATURES COMBINED WITH A VERY MOIST AND UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING... ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE HOLIDAY WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 29, 8:00 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG TIMPSON 31.91N 94.40W
06/29/2004 SHELBY TX LAW ENFORCEMENT
REPORT OF A METAL BUILDING BLOWN DOWN.
&&
13Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.